Discussions that mention effexor

Alternative Medicine board


Beta and Ringer,
I also am in the process of weening off of Effexor, and also have a mild anxiety and depression. I did alot of research on the 5-HTP. I took my last dosage of effexor last night, and did an overlap of the 5-HTP. There are supposed to be horrible withdrawal with effexor, so I hope this will curb them.

The 5-HTP is also supposed to be used for treating obesity, and should cut down cravings, especially carbs, and help you to feel full quicker. I also am taking a B complex vitamin at night to help with the anxiety/depression and absorbtion of the 5 htp. Your not supposed to take them at the sametime of the day, but should both be taken.

Good luck and let me know how it goes.

Swiggs
Hello all,
this is my third day off the effexor, and I feel horrible. I upped the 5-htp to 100mg and hope it will take the edge off. I am dizzy, feel like there are electric shocks in my brain, nausea, frequent trips to the bathroom. I feel like I just want to go to bed, and worst of all I feel so sad. I hope the saddness is just a side effect.
Swiggs
so sorry your feeling so yucky. Apparently these are all common withdrawl symptoms and they should pass in a week or two. I read of 2 people who were experiencing this when coming off SSRI's and they took "Benadryl" (cold-allergy remedy) and helped ease the withdrawl symptoms. It seemed to work for her. Go ahead and try it. She used the recommended dose for 1 week, even though it made her tired. Let me know how it works. [quote]Originally posted by swiggs:
Hello all,
this is my third day off the effexor, and I feel horrible. I upped the 5-htp to 100mg and hope it will take the edge off. I am dizzy, feel like there are electric shocks in my brain, nausea, frequent trips to the bathroom. I feel like I just want to go to bed, and worst of all I feel so sad. I hope the saddness is just a side effect.
Swiggs


Ringer,
Believe it or not, but I actually feel better. I upped my 5-htp to 1oomg 3xdaily, and can actually feel a difference when it wears off. I felt horrible yesterday, and by the end of the day, I went running, and feel very good. Today, I could actually get up in the morning and go running. I havent been able to do that since starting the effexor. I truly believe the 5-htp has helped. I still am feeling the electric shocks to the brain and heart palpitations, but they have decreased since yesterday. Thanks for the replies and hope you have an easy time with your weening. Please look into the 5-htp. It is worth the time to research.
Swiggs
That's wonderful. Glad you're doing well on the HTP-5. Which brand are you taking? [quote]Originally posted by swiggs:
Ringer,
Believe it or not, but I actually feel better. I upped my 5-htp to 1oomg 3xdaily, and can actually feel a difference when it wears off. I felt horrible yesterday, and by the end of the day, I went running, and feel very good. Today, I could actually get up in the morning and go running. I havent been able to do that since starting the effexor. I truly believe the 5-htp has helped. I still am feeling the electric shocks to the brain and heart palpitations, but they have decreased since yesterday. Thanks for the replies and hope you have an easy time with your weening. Please look into the 5-htp. It is worth the time to research.
Swiggs


Ringer and Beta,
Hope you both had a good weekend. I did alot of research on the htp, and especially the highest grade. I was told by a doc that Natrol and NSI
Nutraceutical Sciences Institute were the better grades. I have upped my dose again to 200mg 3xdaily, and feel very good. Not to mention my appetite has decreased significantly, and I have lost 5 lbs. I did have a lot of trouble sleeping last night, but did not take any htp before I went to bed. I may try 50-100 mg tonight. I know that insomnia is a withdrawal of effexor, and the symptoms can last up to 2 weeks. At least Im not sick anymore.

Hope you both are doing well. Definitely ween slowly.

Good luck and let me know how you are both doing.
Swiggs.